Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Apr 2, 2006, 3:43 PM PDT. It took effect at Apr 3, 2006, 11:00 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 3:43 PM PDT (22:43 UTC)
- In effect from
- Apr 3, 2006, 11:00 AM PDT
- Expired
- Apr 4, 2006, 12:26 PM PDT
- In force
- 25 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 022243 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PDT SUN APR 2 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA MONDAY THROUGH TUESDAY NIGHT... .A LARGE LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA LATE TONIGHT THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES LATE MONDAY THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT OVER 8000 FEET MONDAY BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING. CAZ026-030500- /O.UPG.KVEF.WS.A.0008.060404T0000Z-060405T0600Z/ /O.NEW.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 343 PM PDT SUN APR 2 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT TUESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY EVENING. THE SNOW LEVEL WILL START OUT ABOVE 8000 FEET MONDAY THEN GRADUALLY LOWER TO AROUND 7000 FEET MONDAY NIGHT. SNOW LEVELS WILL CONTINUE TO FALL TO AROUND 5500 FEET BY TUESDAY EVENING. TOTAL ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE BY TUESDAY EVENING ABOVE 7000 FEET WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12 INCHES OF SNOW WILL BE POSSIBLE BY LATE TUESDAY BETWEEN 6000 AND 7000 FEET. STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ JGA
7 follow-up statements
000 WWUS45 KVEF 030438 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 938 PM PDT SUN APR 2 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA MONDAY THROUGH TUESDAY NIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA LATE TONIGHT THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES BEGINNING TONIGHT AND LASTING THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT OVER 8000 FEET BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING. CAZ026-031245- /O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 938 PM PDT SUN APR 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT TUESDAY ABOVE 7000 FEET... PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY EVENING. THE SNOW LEVEL WILL START OUT ABOVE 8000 FEET THEN GRADUALLY LOWER TO AROUND 7000 FEET MONDAY NIGHT. SNOW LEVELS WILL CONTINUE TO FALL TO AROUND 5500 FEET BY TUESDAY EVENING. TOTAL ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE BY TUESDAY EVENING ABOVE 7000 FEET WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12 INCHES OF SNOW WILL BE POSSIBLE BY LATE TUESDAY BETWEEN 6000 AND 7000 FEET. STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$
000 WWUS45 KVEF 031159 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 459 AM PDT MON APR 3 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA TODAY THROUGH TUESDAY NIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT ABOVE 8000 FEET BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING. CAZ026-031800- /O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 459 AM PDT MON APR 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY ABOVE 7000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY. PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ON THE EAST SLOPES OF THE SOUTHERN SIERRA TODAY THROUGH TUESDAY EVENING. SNOW LEVELS WILL START OUT VERY HIGH...ABOVE 8000 FEET...TODAY. THE SNOW LEVEL WILL GRADUALLY LOWER TO NEAR 7000 FEET TONIGHT...THEN FALL TO 5500 FEET BY THE END OF THE DAY TUESDAY. BY TUESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. THE PRECIPITATION WILL BEGIN AS RAIN BETWEEN 6000 AND 7000 FEET...BUT WILL CHANGE OVER TO SNOW ON TUESDAY...WITH 6 TO 12 INCHES POSSIBLE. IN ADDITION...STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$ MORGAN
000 WWUS45 KVEF 031713 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1013 AM PDT MON APR 3 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA TODAY THROUGH TUESDAY NIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT ABOVE 8000 FEET BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING. CAZ026-040115- /O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1013 AM PDT MON APR 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY. PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ON THE EAST SLOPES OF THE SOUTHERN SIERRA TODAY THROUGH TUESDAY EVENING. SNOW LEVELS WILL START OUT VERY HIGH...ABOVE 8000 FEET THIS AFTERNOON. THE SNOW LEVEL WILL THEN GRADUALLY LOWER TO NEAR 7000 FEET TONIGHT...AND FURTHER FALL TO 5500 FEET BY THE END OF THE DAY TUESDAY. BY TUESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. THE PRECIPITATION WILL BEGIN AS RAIN BETWEEN 6000 AND 7000 FEET...BUT WILL CHANGE OVER TO SNOW ON TUESDAY...WITH 6 TO 12 INCHES POSSIBLE. IN ADDITION...STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$
000 WWUS45 KVEF 032154 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 254 PM PDT MON APR 3 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA THROUGH TUESDAY NIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT HIGH...ABOVE 8000 FEET BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING. CAZ026-040600- /O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 254 PM PDT MON APR 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY. RAINFALL WILL CHANGE TO SNOW AS SNOW LEVELS DROP OVERNIGHT. ONCE IT TURNS OVER...THE SNOW WILL BE HEAVY AT TIMES ON THE EAST SLOPES OF THE SOUTHERN SIERRA THROUGH TUESDAY EVENING. SNOW LEVELS WILL START OUT VERY HIGH...ABOVE 8000 FEET THIS EVENING. THE SNOW LEVEL WILL THEN GRADUALLY LOWER TO NEAR 7000 FEET OVERNIGHT...AND FURTHER FALL TO 5500 FEET BY THE END OF THE DAY TUESDAY. BY TUESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. BETWEEN 6000 AND 7000 FEET...THE PRECIPITATION WILL BEGIN AS RAIN BUT WILL CHANGE OVER TO SNOW ON TUESDAY...WITH 6 TO 12 INCHES POSSIBLE. IN ADDITION...STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$
000 WWUS45 KVEF 040543 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1043 PM PDT MON APR 3 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA THROUGH TUESDAY NIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW LEVELS WILL DECREASE TO NEAR 5500 FEET BY TUESDAY EVENING. CAZ026-041345- /O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1043 PM PDT MON APR 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY. AS OF 900 PM PDT...RAIN WAS TURNING TO SNOW AT THE 8400 FOOT LEVEL ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA. THE SNOW LEVEL IS EXPECTED TO LOWER THROUGHOUT THE NIGHT AND INTO TUESDAY WITH THE SNOW LEVEL EXPECTED TO BE NEAR 5500 FEET BY TUESDAY EVENING. AS THE SNOW LEVEL LOWERS...SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ACROSS THE AREA THROUGH TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS OF BETWEEN 12 AND 24 INCHES ARE POSSIBLE ABOVE 7000 FEET BY TUESDAY EVENING WITH EVEN HIGHER AMOUNTS NEAR THE CREST. MEANWHILE BETWEEN 6 AND 12 INCHES OF SNOW ARE POSSIBLE ABOVE THE 6000 FOOT LEVEL. IN ADDITION... OCCASIONAL GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...WHICH CAN INCREASE THE POTENTIAL FOR DIFFICULT TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$
000 WWUS45 KVEF 041306 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 606 AM PDT TUE APR 4 2006 ...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN SIERRA THROUGH TONIGHT... .A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TONIGHT. SNOW LEVELS WILL FALL FROM NEAR 8000 FEET THIS MORNING TO NEAR 5500 FEET BY THIS EVENING. CAZ026-041900- /O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 606 AM PDT TUE APR 4 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NO NEW REPORTS HAVE BEEN RECEIVED SINCE 900 PM PDT MONDAY...WHEN RAIN WAS TURNING TO SNOW AT THE 8400 FOOT LEVEL ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA. HOWEVER...SATELLITE AND RADAR SUGGEST THAT SNOW HAS CONTINUED OVERNIGHT AND THROUGH MUCH OF THE EARLY MORNING HOURS. THE SNOW LEVEL IS EXPECTED TO LOWER THROUGHOUT THE DAY...DOWN TO NEAR 5500 FEET BY THIS EVENING. AS THE SNOW LEVEL LOWERS...SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ACROSS THE AREA. TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12 INCHES OF SNOW MAY ALSO FALL BETWEEN THE 6000 AND 7000 FOOT LEVELS. IN ADDITION... OCCASIONAL GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...WHICH CAN CAUSE DIFFICULT TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$ MORGAN
000 WWUS45 KVEF 041926 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1226 PM PDT TUE APR 4 2006 CAZ026-042030- /O.CAN.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1226 PM PDT TUE APR 4 2006 ...WINTER STORM WARNING IS CANCELLED... 6 INCHES OF SNOW FELL OVERNIGHT IN THE ASPENDELL AREA...BUT SINCE SUNRISE...THE SNOW HAS DIMINISHED AND HAS NOW MORE OR LESS ENDED. SIGNIFICANT SNOWFALL IS NOT EXPECTED FOR THE REST OF THE AFTERNOON OR EVENING HOURS...THUS THE WINTER STORM WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:05 PM PDT, 38 minutes earlier.
Area forecast discussion, Apr 2, 3:05 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT SUN APR 2 2006
.SYNOPSIS...A MOIST SOUTHWEST FLOW AHEAD OF A LARGE LOW PRESSURE
SYSTEM OFF THE CALIFORNIA COAST WILL BRING RAIN AND SNOW TO THE
SOUTHERN SIERRA LATE TONIGHT AND MONDAY WITH THE CHANCE OF RAIN AND
HIGH ELEVATION SNOW SPREADING ACROSS THE REMAINDER OF THE AREA
MONDAY NIGHT AND TUESDAY. UNSETTLED WEATHER IS EXPECTED THROUGHOUT
THE REGION THROUGH WEDNESDAY AS THE LOW PRESSURE SYSTEM MOVES INLAND
ACROSS THE WESTERN STATES. DRY CONDITIONS AND A WARMING TREND WILL
OCCUR BEHIND THE SYSTEM THURSDAY AND FRIDAY.
&&
.SHORT TERM...HIGH LEVEL MOISTURE WAS INCREASING ACROSS THE FORECAST
AREA THIS AFTERNOON AHEAD OF AN IMPRESSIVE PLUME OF MOISTURE
EXTENDING FROM THE SOUTHERN CALIFORNIA COAST BACK TO THE TROPICS
SOUTH OF HAWAII. THE BROAD PACIFIC LOW WELL OFF THE
WASHINGTON/OREGON COAST WAS DIGGING SOUTH AND DRAWING THIS TROPICAL
MOISTURE TO THE NORTHEAST. SATELLITE PRECIPITABLE WATER IMAGERY
SHOWED A BROAD SWATH OF VALUES BETWEEN 1 AND 1.5 INCHES WHICH WAS
TAKING AIM ON THE THE CENTRAL CALIFORNIA COAST. THE 12Z GFS IS THE
PREFERRED SOLUTION AS IT APPEARED TO HAVE A GOOD INITIALIZATION OF
THE MAIN FEATURES WITH THIS SYSTEM AND KEEPS A MORE COMPLEX
DOUBLE-LOW STRUCTURE WHICH IS ALSO SUPPORTED BY THE 12Z ECMWF. THE
GFS IS ALSO A WETTER SOLUTION OVERALL FOR THE FORECAST AREA THAN THE
12Z NAM. DEEP LAYERED MOISTURE IS FORECAST TO REACH THE SOUTHERN
SIERRA TONIGHT AND MONDAY MORNING. PRECIPITATION SHOULD BEGIN OVER
THE EAST SLOPES LATE TONIGHT THEN INCREASE LATE MONDAY MORNING AND
AFTERNOON AS THE GFS INDICATES SOME SHORTWAVE ENERGY IN THE
SOUTHWEST FLOW EJECTING INLAND. SNOW LEVELS LOOK QUITE HIGH GIVEN
700 MB TEMPS AROUND 0 DEGREES C MONDAY AND WILL KEEP MENTION OF SNOW
ABOVE 8500 FEET FOLLOWED BY GRADUAL LOWERING MONDAY NIGHT AND
TUESDAY. IT LOOKS LIKE THE SOUTHERN SIERRA WILL INTERCEPT MOISTURE
DURING MUCH OF THE PERIOD MONDAY THROUGH TUESDAY NIGHT. DECIDED TO
UPGRADE THE WINTER STORM WATCH TO A WARNING FOR THE SOUTHERN SIERRA.
THE SYSTEM IS FORECAST TO REMAIN OFF THE CENTRAL CALIFORNIA COAST
AND THE GFS SHOWS A MID-LEVEL (700-500 MB) DRY SLOT WORKING ACROSS
MUCH OF THE FORECAST AREA TUESDAY BEFORE THE LOW SWINGS INLAND
TUESDAY NIGHT AND WEDNESDAY. HOWEVER...THE GFS BRINGS 0.75-1.00 INCH
PRECIPITABLE WATER VALUES OVER THE AREA DURING THE SAME TIME AND THE
850-700 MB LAYER INDICATES 80-90 PERCENT RH VALUES. IT APPEARS THE
NORTHERN HALF OF THE AREA WILL SEE THE BEST THREAT OF PRECIPITATION
WITH THIS SYSTEM ALTHOUGH A LOT CAN CHANGE WITH SO MUCH UPSTREAM
MOISTURE AND MINOR VARIATIONS IN THE FLOW OVER THE NEXT COUPLE DAYS.
.LONG TERM...SOME MODEL DIFFERENCES SHOWING UP IN THE EXTENDED FOR
FRIDAY ONWARDS THAT PUTS THE CONFIDENCE FACTOR IN A LOW RATING. BUT
BEFORE THEN WEDNESDAY WILL CONTINUE THE ACTIVE WEATHER PATTERN WITH
THE ABOVE MENTIONED SYSTEM MOVING OVER NEVADA ON WEDNESDAY. MODELS
HAVE BEEN PROGRESSIVELY MOVING THE CLOSED LOW FURTHER NORTH AND HAVE
A SHARP TROUGH MOVING OVER OUR FORECAST AREA. STILL ABUNDANT
MOISTURE FOR WIDE SPREAD SNOW AND RAIN SHOWERS. I WENT AHEAD AND PUT
THUNDERSTORMS IN THE FORECAST FOR THE SOUTHERN ZONES. LI PROGS ARE
FOR 0 TO -1 WHILE VERY COLD 500 MB TEMPERATURES OF -27C TO -29C
WILL BE PRESENT WEDNESDAY AFTERNOON. SNOW LEVELS WILL BE AT THEIR
LOWEST THEN WITH LEVELS AROUND THE 4600-4900 LEVEL THROUGH MUCH OF
THE AREA. THE DIFFERENCES IN MODELS STARTING FRIDAY ARE WHETHER A
STRONG TROUGH WILL ROTATE NORTHEASTWARD FROM A LOW OFFSHORE AND
BRING SOME PRECIPITATION TO THE NORTH PARTS OF THE FORECAST
AREA...OR RIDGING PERSISTS UNTIL SUNDAY WHEN SOUTHWEST FLOW
STRENGTHENS IN ADVANCE OF ANOTHER LOW. MODELS SOLUTIONS ARE IN FLUX
ABOUT THIS. I WENT WITH EXISTING POPS FORECAST OF SOME LOW CHANCE IN
THE NORTH AS A COMPROMISE. OTHER ITEM OF NOTE WAS THE LATEST MEX
TEMPERATURE GUIDANCE. IT WENT WAY TO WARM COMPARED TO PREVIOUS
CYCLE. HENCE I MADE LITTLE CHANGES TO EXISTING TEMPERATURE FORECAST.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WINTER STORM WARNING CA ZONE 26 10 AM MONDAY THROUGH
TUESDAY EVENING.
ADAIR/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 2, 5:28 AM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 528 AM PDT SUN APR 2 2006 CAZ026-031100- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- 528 AM PDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR THE EAST SLOPE OF THE SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY EVENING AS A STRONG AREA OF LOW PRESSURES MOVES ACROSS THE REGION. TOTAL ACCUMULATIONS OF 10 TO 18 INCHES ABOVE 6000 FEET IS POSSIBLE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS45/ ISSUED BY THE NATIONAL WEATHER SERVICE IN LAS VEGAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ001>003-036-CAZ027>029-NVZ014>022-031100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 528 AM PDT SUN APR 2 2006 /528 AM MST SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD EAST ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN MONDAY NIGHT THROUGH WEDNESDAY. IN SOUTHERN NEVADA AND NORTHWEST ARIZONA SNOW LEVELS WILL REMAIN AT OR ABOVE 8000 FEET THROUGH TUESDAY AFTERNOON BEFORE FALLING TO 5000 FEET TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:40 AM PDT | Winter Storm Watch | VEF | 11 hr |
Nearby
Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.